Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 21, 2019, 1:33 AM CDT for Crockett County, Irion County, Schleicher County, Texas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 1:33 AM CDT (06:33 UTC)
- Expired
- May 21, 2019, 1:45 AM CDT
- In force
- 12 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Crockett County, TX, Irion County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:52 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 6.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3800 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 25.6
The text
As transmitted.
516
WFUS54 KSJT 210633
TORSJT
.TXC105-235-413-210645-
/O.NEW.KSJT.TO.W.0053.190521T0633Z-190521T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
133 AM CDT Tue May 21 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northwestern Schleicher County in west central Texas...
Northeastern Crockett County in west central Texas...
South central Irion County in west central Texas...
* Until 145 AM CDT.
* At 132 AM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southeast of Barnhart, or 21 miles southwest
of Mertzon, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Schleicher, northeastern Crockett and south central
Irion Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3097 10106 3106 10109 3118 10088 3097 10078
TIME...MOT...LOC 0632Z 248DEG 36KT 3102 10103
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
POWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 11:57 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 20, 11:57 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1157 PM CDT Mon May 20 2019 .AVIATION... /06Z TAFS/ Line of convection across the eastern Permian Basin will shift across most of the West Central Texas terminals overnight. Will use latest radar trends for the first guess timing on these storms. Storms should exit to the east by sunrise, and leave gusty southwest winds for the daylight hours. && .PREV DISCUSSION... /issued 611 PM CDT Mon May 20 2019/ AVIATION... /00Z TAFS/ We continue to monitor the convection across the Permian Basin that is slowly working its way east towards West Central Texas. Latest hi-res models shift the convection east into the area, but it may be the early morning hours before the convection reaches many of the terminal location. Will use that timing for now, and see if the convection gets a bigger push from convective outflows. Otherwise, gusty south and southeast winds this evening will continue, shifting to the west as the pacific front moves through the area on Tuesday morning. PREV DISCUSSION... /issued 327 PM CDT Mon May 20 2019/ SHORT TERM... (Tonight) .Particularly Dangerous Situation... All model indicators point to a particularly dangerous situation developing, across much of West Central Texas, this afternoon and tonight. With model forecast CAPEs in 5000 J/kg range and bulk shear in range of 45 to 55 knots, conditions are most favorable for very large hail, damaging winds, and strong tornadoes. The Storm Prediction Center continues to highlight much of West Central Texas in a High or Enhanced risk area. The best indication for timing is now through late tonight. Locations along and north of a San Angelo to Brownwood are most at risk this evening. After midnight, the severe thunderstorms threat will slowly diminish, as the upper trough moves over Texas. (Tuesday) .Thunderstorms Ending... As the Upper trough moves east, the potential for severe thunderstorms will shift east of our area. By noon Tuesday, all shower and thunderstorm activity will be east of West Central Texas. LONG TERM... (Tuesday Night through Monday) .Dry with Rain Chances Returning... With lots of tasks going on this afternoon, we did not make significant changes to the long term forecast. After a day or two of dry weather, another upper low to our west will move into a position near the Four Corners region of CONUS. This position will produce southwest flow aloft over Texas. Minor disturbances embedded in the flow aloft may initiate mainly afternoon and evening thunderstorms, beginning Wednesday night and continuing through Friday night. Currently, this holiday weekend looks dry. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 78 59 89 / 80 20 0 10 San Angelo 60 82 59 91 / 60 10 0 10 Junction 65 85 63 91 / 40 20 0 0 Brownwood 64 80 62 87 / 70 40 0 0 Sweetwater 59 76 59 88 / 80 0 0 10 Ozona 59 82 61 88 / 50 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Tuesday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 07
Hazardous weather outlook, May 20, 2:57 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 257 PM CDT Mon May 20 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 257 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and into tonight across all of West Central Texas. Very large hail, strong tornadoes, and damaging winds are the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional severe thunderstorms are possible early Tuesday morning mainly across the eastern half of West Central Texas. The main hazards are large hail, damaging winds, and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon.
In the hours before
Special weather statement, May 20, 11:42 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1142 PM CDT Mon May 20 2019
TXZ076-210515-
Crockett TX-
1142 PM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Rankin to 10 miles
southeast of Bakersfield. Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
These storms will remain over mainly rural areas of north central
Crockett County, including the following locations... I-10 Near The
Crockett-Pecos County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10223 3108 10170 3069 10177 3070 10181
3076 10184 3086 10185 3089 10189 3092 10187
3099 10199 3098 10201 3100 10204 3099 10209
3101 10219 3100 10219 3103 10220 3105 10225
TIME...MOT...LOC 0441Z 268DEG 35KT 3110 10204 3077 10218
POSpecial weather statement, May 21, 12:15 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1215 AM CDT Tue May 21 2019
TXZ049-054-098-099-113-127-210615-
Haskell TX-Throckmorton TX-Fisher TX-Nolan TX-Jones TX-Taylor TX-
1215 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...JONES...NORTHERN
NOLAN...FISHER...NORTHWESTERN TAYLOR AND NORTHWESTERN THROCKMORTON
COUNTIES UNTIL 115 AM CDT...
At 1214 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Old Glory to near Colorado
City. Movement was east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Rochester and Wastella around 1230 AM CDT.
Roscoe and O'brien around 1235 AM CDT.
Weinert around 1245 AM CDT.
Sweetwater around 1250 AM CDT.
Trent and Millers Creek Reservoir around 110 AM CDT.
Merkel and Noodle around 115 AM CDT.
Other locations impacted by these storms include Funston, The
Intersection Of Us-
180 And Ranch Road 126, Hitson, Tuxedo, Gannon, Lake Sweetwater,
Busby, Capitola, Us-277 Near The Haskell-Knox County Line and Jud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
LAT...LON 3240 10004 3235 10066 3296 10065 3296 9999
3340 9999 3340 9930 3339 9930
TIME...MOT...LOC 0514Z 256DEG 38KT 3329 10008 3240 10079
SJHSpecial weather statement, May 21, 12:18 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1218 AM CDT Tue May 21 2019
TXZ076-210545-
Crockett TX-
1218 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 1245 AM CDT...
At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Iraan, or 19 miles north of Sheffield, moving east at
45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of north central
Crockett County, including the following locations... Ft Lancaster,
The Intersection Of I-10 And Highway 290 and I-10 Near The
Crockett-Pecos County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10199 3108 10142 3063 10147 3063 10166
3066 10177 3068 10178 3070 10181 3075 10182
3076 10184 3081 10183 3086 10185 3089 10189
3092 10187 3098 10198 3099 10201
TIME...MOT...LOC 0517Z 252DEG 53KT 3096 10175
POSpecial weather statement, May 21, 1:18 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
118 AM CDT Tue May 21 2019
TXZ076-210700-
Crockett TX-
118 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROCKETT COUNTY
UNTIL 200 AM CDT...
At 118 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sheffield, moving northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Crockett County, including the following locations... Ft Lancaster,
The Intersection Of I-10 And Highway 405, The Intersection Of I-10
And Highway 290 and I-10 Near The Crockett-Pecos County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
LAT...LON 3065 10169 3066 10177 3068 10178 3070 10181
3075 10182 3077 10184 3106 10149 3077 10121
3062 10165
TIME...MOT...LOC 0618Z 237DEG 46KT 3068 10180
SJHSpecial weather statement, May 21, 1:23 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
123 AM CDT Tue May 21 2019
TXZ064-071-072-076-077-210645-
Irion TX-Schleicher TX-Tom Green TX-Crockett TX-Sterling TX-
123 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
SOUTHWESTERN STERLING...CENTRAL TOM GREEN...NORTHEASTERN CROCKETT AND
IRION COUNTIES UNTIL 145 AM CDT...
At 122 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Arden to near Barnhart.
Movement was east at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
Arden around 135 AM CDT.
Other locations impacted by these storms include Us-
190 Near The Crockett-
Sutton County Line, The Intersection Of Us 190 And Highway 163 and
Us-67 Near The Irion-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
LAT...LON 3092 10132 3108 10131 3108 10127 3158 10126
3156 10058 3088 10073
TIME...MOT...LOC 0622Z 268DEG 51KT 3153 10099 3108 10113
POSpecial weather statement, May 21, 1:26 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
126 AM CDT Tue May 21 2019
TXZ049-054-113-114-127-128-210715-
Fisher TX-Shackelford TX-Callahan TX-Nolan TX-Jones TX-Taylor TX-
126 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...JONES...EASTERN
NOLAN...SHACKELFORD...SOUTHEASTERN FISHER AND TAYLOR COUNTIES UNTIL
215 AM CDT...
At 125 AM CDT, Doppler radar was tracking thunderstorms along a line
extending from 8 miles east of Lake Stamford Marina to near Happy
Valley. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Tuscola and Lawn around 155 AM CDT.
Oplin around 210 AM CDT.
Other locations impacted by these storms include Funston, Impact, The
Intersection Of Us-
180 And Ranch Road 126, Lake Abilene, Mccarty Lake, Camp Tonkawa,
Shep, Lake Fort Phantom Hill, Us-283 Near The Callahan-
Shackelford County Line and Lake Sweetwater.
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
LAT...LON 3292 9910 3266 9910 3211 9932 3211 10055
3293 10015
TIME...MOT...LOC 0625Z 271DEG 39KT 3304 9948 3212 10015
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:47 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 43 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 41 min |
| May 20, 8:54 PM CDT | Tornado Warning | SJT | Fisher | 36 min |
| May 20, 9:22 PM CDT | Tornado Warning | SJT | Fisher, Jones | 23 min |
| May 20, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| May 20, 9:40 PM CDT | Tornado Warning | SJT | Fisher, Jones | 35 min |
| May 20, 9:43 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| May 20, 9:52 PM CDT | Tornado Warning | SJT | Haskell | 23 min |
| May 20, 9:59 PM CDT | Tornado Warning | SJT | Fisher, Jones | 31 min |
| May 20, 10:06 PM CDT | Tornado Warning | SJT | Fisher | 24 min |
| May 20, 10:17 PM CDT | Tornado Warning | SJT | Haskell, Jones | 28 min |
| May 20, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 22 min |
| May 20, 10:39 PM CDT | Tornado Warning | SJT | Haskell | 36 min |
| May 20, 10:55 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 20, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 46 min |
| May 20, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| May 20, 11:42 PM CDT | Special Weather Statement | SJT | Upton | 33 min |
| May 21, 12:15 AM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones | 60 min |
| May 21, 12:17 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 4 hr |
| May 21, 12:18 AM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| May 21, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 48 min |
| May 21, 12:49 AM CDT | Tornado Warning | SJT | Crockett | 26 min |
| May 21, 1:10 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 21, 1:18 AM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| May 21, 1:23 AM CDT | Special Weather Statement | SJT | Irion | 22 min |
| May 21, 1:26 AM CDT | Special Weather Statement | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 49 min |
| May 21, 1:39 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 21 min |
| May 21, 1:45 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| May 21, 1:55 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor, Throckmorton | 3 hr |
| May 21, 2:12 AM CDT | Special Weather Statement | SJT | Tom Green | 33 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.